Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Cataract surgery,severe eye pain,pressure in eye.Cause blindness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Hi I just had my cataract surgery done on my right eye about 4 weeks ago. I am49 years old. However from the time the surgery was done, I had excruciating pain on my eye. As it being the first surgery for me, I took is as norm. However the pain did not subside much and on the 6th day I consulted my surgeon and he said there was pressure in my eye due to my eye rejecting my artificial lens, corrected the eye drops to improve the pressure. As days went by the pain and pressure doped but i still experience pain in my right eye. When I press my surgeon for an answer to this pain, he mention that my main nerve could have been damage during the surgery. And it will heal with longer time and will not cause blindness or other complication. Is this true? I did the cataract surgery on my left eye 2 weeks ago with the same surgeon and it went well, Please advice as I am still having this pain. At the moment my vision(right eye) is alright as advised before the surgery.Thank you and await your reply.
Posted Thu, 26 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Deepak Anvekar 30 minutes later

Thanks for posting your query.

Since your vision is intact, and the only issue is the presence of pain, which might be due to inflammation of the nerve endings or the blood vessels within the eyes. This is referred to as neuritis or vasculitis in medical terms.

Such conditions although are benign and usually resolve over time, without complications, the presence of pain is due to the inflammatory reaction.

Usually such a pain due to inflammatory reaction can be relieved by taking nonsteroidal medications ( Ibuprofen OR Naprosen) for a week or two.

In case this is not helpful, a course of steroids, tapered over 2 weeks might help.

In case, you develop symptoms like blurrring of vision, onset of purulent discharge, throbbing pain, redness of eyes , etc - they would indicate presence of a infection, needing treatment with antibiotics.

You might consult your doctor, who can examine your eyes, and then prescribe you the steroid medications.

I hope this helps to clear your doubts.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor